Alert archive / Florida / Flood Watches in 2012

Flood Watch 4, NWS Jacksonville, FL

August 20, 20127 counties in Florida

NWS Jacksonville, FL issued this flood watch at Aug 20, 2012, 8:52 PM EDT for 7 counties in Florida. It took effect at Aug 21, 2012, 5:47 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2012, 8:52 PM EDT (00:52 UTC)
In effect from
Aug 21, 2012, 5:47 AM EDT
Expired
Aug 21, 2012, 8:00 PM EDT
In force
14 hr
Issued by
NWS Jacksonville, FL
Flood severity
None

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WGUS62 KJAX 210052
FFAJAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSONVILLE FL
852 PM EDT MON AUG 20 2012

...FLOOD WATCH IN EFFECT FOR NORTHEAST FLORIDA FOR TUESDAY...

.A STATIONARY FRONTAL BOUNDARY OVER SOUTH GEORGIA...COMBINED WITH
DISTURBANCES ALOFT ROTATING THROUGH OUR REGION...WILL LIKELY
GENERATE ANOTHER ROUND OF WIDESPREAD HEAVY SHOWERS AND
THUNDERSTORMS THROUGHOUT NORTHEAST FLORIDA FROM THE LATE MORNING
THROUGH THE AFTERNOON HOURS ON TUESDAY. LOCALIZED RAINFALL
AMOUNTS OF 2 TO 4 INCHES ON TUESDAY AFTERNOON OVER SATURATED
GROUND CONDITIONS WILL CREATE THE POTENTIAL FOR FLOODING...WITH
FLASH FLOODING POSSIBLE IN URBAN AND LOW-LYING AREAS WHERE
EXCESSIVE RAINFALL RATES OCCUR.

FLZ020>025-030>033-035>038-040-220000-
/O.NEW.KJAX.FA.A.0004.120821T1200Z-120822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...PALM COAST...OCALA
852 PM EDT MON AUG 20 2012

...FLOOD WATCH IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLOOD WATCH FOR ALL OF NORTHEAST FLORIDA.

* FROM TUESDAY MORNING THROUGH EARLY TUESDAY EVENING

* WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
  TRAVERSE NORTHEAST FLORIDA FROM THE LATE MORNING THROUGH THE
  AFTERNOON HOURS ON TUESDAY. LOCALIZED RAINFALL AMOUNTS OF 2 TO 4
  INCHES...FEATURING EXCESSIVE RAINFALL RATES...ARE EXPECTED TO
  MOVE OVER SATURATED GROUND CONDITIONS. FLASH FLOODING IS
  POSSIBLE IN URBAN AND LOW- LYING AREAS WHERE HEAVIER DOWNPOURS
  OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD OR FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

NELSON
2 follow-up statements
475 
WGUS62 KJAX 210947
FFAJAX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 AM EDT TUE AUG 21 2012

...FLOOD WATCH IN EFFECT FOR NORTHEAST FLORIDA TODAY...

.A STATIONARY FRONTAL BOUNDARY OVER CENTRAL GEORGIA...COMBINED WITH
DISTURBANCES ALOFT ROTATING THROUGH OUR REGION...WILL LIKELY
GENERATE ANOTHER ROUND OF WIDESPREAD HEAVY SHOWERS AND
THUNDERSTORMS OVER NORTHEAST FLORIDA FROM THE LATE MORNING
THROUGH THE AFTERNOON HOURS. LOCALIZED RAINFALL AMOUNTS OF 2 TO 4
INCHES THIS AFTERNOON OVER SATURATED GROUND CONDITIONS WILL
CREATE THE POTENTIAL FOR FLOODING...WITH FLASH FLOODING POSSIBLE
IN URBAN AND LOW-LYING AREAS WHERE EXCESSIVE RAINFALL RATES OCCUR.

FLZ020>025-030>033-035>038-040-220000-
/O.EXT.KJAX.FA.A.0004.120821T0947Z-120822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...PALM COAST...OCALA
547 AM EDT TUE AUG 21 2012

...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* ALL OF NORTHEAST FLORIDA.

* THROUGH THIS EVENING

* WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
  TRAVERSE NORTHEAST FLORIDA FROM THE LATE MORNING THROUGH THE
  AFTERNOON HOURS. LOCALIZED RAINFALL AMOUNTS OF 2 TO 4
  INCHES...FEATURING EXCESSIVE RAINFALL RATES...ARE EXPECTED TO
  MOVE OVER SATURATED GROUND CONDITIONS. FLASH FLOODING IS
  POSSIBLE IN URBAN AND LOW- LYING AREAS WHERE HEAVIER DOWNPOURS
  OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD OR FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
908 
WGUS62 KJAX 220001
FFAJAX

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT TUE AUG 21 2012

FLZ020>025-030>033-035>038-040-220115-
/O.EXP.KJAX.FA.A.0004.000000T0000Z-120822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...ST AUGUSTINE...TRENTON...
GAINESVILLE...PALATKA...PALM COAST...OCALA
801 PM EDT TUE AUG 21 2012

...FLOOD WATCH HAS EXPIRED...

THE FLOOD WATCH FOR A PORTION OF NORTHEAST FLORIDA HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flood watch went out at Aug 20, 2:29 PM EDT, 6 hours 23 minutes earlier.

Area forecast discussion, Aug 20, 2:29 PM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT MON AUG 20 2012

.SHORT TERM...TONIGHT THROUGH THURSDAY...
A PERSISTENT UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH
MIDWEEK. A FRONTAL BOUNDARY IS MEANDERING OVER SRN LA TO
S/CENTRAL GA AND SC/NC COAST. A MID/UPPER TROUGH EXTENDS FROM THE
GREAT LAKES TO THE WRN GULF OF MEXICO AND A STRONG UPPER JET IS
PULLING A CONVEYOR BELT OF TROPICAL MOISTURE FROM THE SRN GULF
NORTHEASTWARD ALONG THE EAST SIDE OF THE TROUGH. THE LOCAL AREA
WILL BE UNDER THE FAVORABLE RIGHT REAR QUADRANT OF THE UPPER JET
AS THE TROUGH SLOWLY MOVES EAST AND PUSHES THE FRONTAL BOUNDARY
INTO OUR AREA. PWATS WILL REMAIN NEAR 2 INCHES. SHOWERS/STORMS
PREVALENT OVER THE GULF WATERS WILL PUSH INLAND EARLY EACH
MORNING AND INCREASE IN COVERAGE FROM W TO E AS EMBEDDED SHORTWAVE
TROUGHS INTERACT WITH AN UNSTABLE LOW LEVEL AIRMASS AND LINGERING
OUTFLOW BOUNDARIES.

OUR REGION IS UNDER A SLIGHT RISK FOR SEVERE STORMS FOR THE REST
OF THIS AFTN AND EVENING. A FEW STRONG TO SEVERE STORMS ARE
POSSIBLE AGAIN TUE AS A LOW FORMS ALONG THE FRONT AND TRAVERSES
OVER SRN GA. WILL GO WITH LIKELY (60-70%) POPS AGAIN TUE. BY
WED/THURS THE FRONTAL BOUNDARY WILL SAG SOUTH WITH DRIER AIR MOVING
INTO SE GA. HAVE 20-40% POPS FOR SE GA AND HAVE CAPPED POPS AT 50%
OVER NE FL. WITH DEEP MOISTURE STILL IN PLACE AND NE FL WITHIN RRQ
OF UPPER JET...POPS COULD END UP BEING MUCH HIGHER WED.

WITH CLOUDS AND RAIN...WILL KEEP TEMPS SLIGHTLY BELOW NORMAL
TUESDAY ALTHOUGH SOME AREA COULD BREAK OUT INTO THE UPPER 80S.
TEMPS WILL BE NEAR NORMAL FOR REST OF THE WEEK.

.LONG TERM...FRIDAY THROUGH MONDAY...
MODELS ARE TRYING TO COME TO AN AGREEMENT FOR THE EXTENDED PERIOD.
AT TIMES THERE HAS BEEN AGREEMENT THEN DISCREPANCIES CROP UP IN
THE NEXT RUN. MID LEVEL TROUGH WILL LIKELY LIFT NORTH INTO THE
WEEKEND THEN REAPPEAR OVER THE DEEP SOUTH SUNDAY...ALTHOUGH THE
ENCROACHING TROPICAL SYSTEM WILL BE THE FINAL DETERMINING FACTOR
LATE IN THIS PERIOD. AT THE SURFACE...A BACK-DOOR COLD FRONT
DRIFTS INTO NE FL WITH COASTAL TROUGH FORMING SUNDAY. GIVEN THE
VARIATIONS IN MODEL RUNS AND THE UNCERTAINTY WHERE THE TROPICAL
SYSTEM WILL TRACK...WILL KEEP STATUS QUO FOR NOW AND KEEP LOW END
CHANCE POPS EACH AFTERNOON. TEMPS WILL BE NEAR TO SLIGHTLY BELOW
CLIMO WITH HIGH TEMPS IN THE 80S AND MINS IN THE 70S.

&&

.AVIATION...
HAVE TEMPO FOR TSRA THIS AFTERNOON WITH GUSTY WINDS AND MVFR/IFR
CONDITIONS. ABUNDANT RAINFALL WILL LIKELY PRODUCE LOW CLOUDS/FOG
AGAIN TONIGHT AND HAVE TEMPO FOR LIFR CIGS BASICALLY FROM 08Z TO
12Z.

&&

.MARINE...
SOUTHWEST TO WEST WINDS WILL CONTINUE INTO THURSDAY THEN ON FRIDAY
THE FRONTAL BOUNDARY IS FORECAST TO SAG INTO THE LOCAL AREA
PRODUCING EAST WINDS WHICH CONTINUE INTO SATURDAY. NOCTURNAL
SURGES MAY PRODUCE SCEC CONDITIONS AT TIMES. SEAS WILL REMAIN
MOSTLY 2-3 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  84  71  87 /  60  60  50  30
SSI  74  82  74  85 /  60  60  60  40
JAX  71  85  70  87 /  60  70  60  50
SGJ  73  83  72  87 /  60  60  50  50
GNV  71  84  71  86 /  70  70  60  50
OCF  73  85  73  87 /  60  70  60  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/HESS
Hazardous weather outlook, Aug 20, 2:30 PM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT MON AUG 20 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-210833-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
230 PM EDT MON AUG 20 2012

...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH MUCH OF THE WEEK...

...ISOLATED STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON ACROSS
NORTHEAST FLORIDA...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON WITH
SCATTERED STRONG TO ISOLATED SEVERE STORMS POSSIBLE ACROSS NORTHEAST
FLORIDA. ACTIVITY WILL TRACK TO THE NORTHEAST AROUND 20 TO 25 MPH.
PERIODS OF HEAVY RAINFALL ARE LIKELY TODAY WITH LOCAL AMOUNTS OF 2
TO 3 INCHES POSSIBLE. DURING THE AFTERNOON ISOLATED STRONG TO SEVERE
STORMS MAY DEVELOP. WIND GUSTS OF 40 TO 60 MPH AND HAIL WILL BE THE
MAIN CONCERNS IN STRONGER STORMS AS WELL AS FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A FRONTAL BOUNDARY WILL STALL OVER THE REGION TUESDAY THROUGH MIDWEEK
WHICH WILL TRIGGER NUMEROUS TO SCATTERED SHOWERS AND THUNDERSTORMS
EACH AFTERNOON AND EVENING. SCATTERED STRONG STORMS ARE EXPECTED...
WITH GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND WIDESPREAD HEAVY
DOWNPOURS. WIDESPREAD RAINFALL TOTALS OF 2 TO 5 INCHES ARE EXPECTED
ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...AND LOCALIZED
FLOODING IS POSSIBLE DURING HEAVIER DOWNPOURS.

DRIER AIR WILL FILTER OVER SOUTHEAST GEORGIA ON THURSDAY...THEN OVER
NORTHEAST FLORIDA ON FRIDAY...WHICH WILL BRING LOWER RAIN CHANCES
INTO NEXT WEEKEND.

EASTERLY FLOW IS EXPECTED EARLY NEXT WEEK...AND AN INCREASE IN RIP
CURRENT RISK IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY IF FLOODING IS OBSERVED...OR
IS WARNINGS ARE ISSUED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ABE/JCH

In the hours before

Local storm report, Aug 20, 4:25 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     LIGHTNING        3 NNW FLAGLER BEACH     29.52N 81.14W
08/20/2012                   FLAGLER            FL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED POWER LINES DOWN ACROSS A1A
            DUE TO LIGHTNING STRIKE.

&&

JHESS
Local storm report, Aug 20, 4:31 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 PM EDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FLOOD            3 WSW ORTEGA            30.26N 81.75W
08/20/2012                   DUVAL              FL   TRAINED SPOTTER

            DRAINAGE DITCH OVERFLOWED CAUSING FLOODING ON HARLOW
            BLVD. 3.2 INCHES OF RAINFALL.

&&

MM
Local storm report, Aug 20, 4:49 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 PM EDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLOOD            4 SW ARLINGTON          30.30N 81.65W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS CARS STRANDED
            DUE TO FLOODED ROADWAYS THROUGHOUT THE SAN MARCO AREA OF
            JACKSONVILLE.

0355 PM     FLOOD            5 S ARLINGTON           30.26N 81.62W
08/20/2012                   DUVAL              FL   LAW ENFORCEMENT

            JACKSONVILLE SHERIFFS OFFICE REPORTS THAT POWERS ROAD
            FROM TOLEDO ROAD TO UNIVERSITY BOULEVARD IS CLOSED DUE TO
            FLOODING.

0400 PM     HEAVY RAIN       4 NNE MANDARIN          30.21N 81.62W
08/20/2012  U0.00 INCH       DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A ROOF COLLAPSE
            AT AN APARTMENT COMPLEX ALONG SAN JOSE BOULEVARD DUE TO
            HEAVY RAINFALL.

0400 PM     FLOOD            5 NNE LAKESIDE          30.20N 81.74W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS FLOODING ALONG
            BLANDING BOULEVARD IN THE VICINITY OF INTERSTATE 295 IN
            SOUTHERN DUVAL COUNTY.

0406 PM     FLOOD            5 NNE LAKESIDE          30.20N 81.75W
08/20/2012                   DUVAL              FL   BROADCAST MEDIA

            WTEV BROADCAST MEDIA REPORTS ONE CAR TRAPPED BY FLOOD
            WATERS IN THE ARGYLE AREA OF JACKSONVILLE.

0418 PM     FLOOD            6 N ORANGE PARK         30.25N 81.69W
08/20/2012                   DUVAL              FL   BROADCAST MEDIA

            WTEV BROADCAST MEDIA REPORTS A HOME FLOODED IN THE ORTEGA
            AREA OF JACKSONVILLE...WITH RESIDENTS REQUIRING
            ASSISTANCE FROM JACKSONVILLE FIRE RESCUE.

&&

NELSON
Special weather statement, Aug 20, 5:32 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT MON AUG 20 2012

FLZ037-040-202215-
MARION-PUTNAM-
532 PM EDT MON AUG 20 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND EASTERN MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 615 PM EDT...

AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTH OF LYNNE...MOVING NORTHEAST AT
30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WEIRSDALE...SILVER SPRINGS SHORES...OCKLAWAHA...MOSS BLUFF...LYNNE...
BURBANK...FORT MCCOY...JUNIPER SPRINGS...SALT SPRINGS AND WELAKA
THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2935 8217 2962 8170 2937 8147 2936 8149
      2932 8167 2928 8164 2919 8164 2897 8193
TIME...MOT...LOC 2132Z 233DEG 25KT 2916 8190

SHULER
Local storm report, Aug 20, 6:05 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
605 PM EDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     FLOOD            3 W ARLINGTON           30.33N 81.65W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS WATER ENTERING
            A HOME IN THE ENGLEWOOD AREA OF JACKSONVILLE. THE CAR IN
            THIS RESIDENTS HOME IS FLOODED AND THERE IS SIGNIFICANT
            STREET FLOODING IN THE AREA.

0453 PM     TSTM WND DMG     4 W TALBOT ISLAND       30.46N 81.48W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A TREE DOWN
            OVER A ROADWAY IN THE CEDAR POINT AREA OF EASTERN DUVAL
            COUNTY.

0453 PM     FLOOD            5 SSE SAN MARCO         30.25N 81.63W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A VEHICLE STUCK
            IN FLOOD WATERS.

0501 PM     FLOOD            6 NNE LAKESIDE          30.20N 81.72W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A SINKHOLE DUE
            TO FLOOD WATERS BEHIND AN APARTMENT COMPLEX NEAR NAVAL
            AIR STATION JACKSONVILLE.

0511 PM     FLOOD            5 S ARLINGTON           30.27N 81.60W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS WATER ENTERING
            A HOME IN THE BOWDEN AREA OF JACKSONVILLE NEAR UNIVERSITY
            BOULEVARD.

0512 PM     FLOOD            5 S ARLINGTON           30.27N 81.60W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS STREETS FLOODED
            ALONG SABENA ROAD IN DOWNTOWN JACKSONVILLE NEAR
            UNIVERSITY BOULEVARD.

0512 PM     FLOOD            4 SW ARLINGTON          30.30N 81.66W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS WATER ENTERING
            A HOME IN THE SAN MARCO AREA OF JACKSONVILLE.

0515 PM     FLOOD            4 WSW DOWNTOWN JACKSONV 30.31N 81.71W
08/20/2012                   DUVAL              FL   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS SIGNIFICANT INUNDATION DUE TO
            FLOOD WATERS NEAR THE INTERSECTION OF ROOSEVELT BOULEVARD
            AND SOUTH EDGEWOOD AVENUE IN THE AVONDALE AREA OF
            DOWNTOWN JACKSONVILLE.

0515 PM     FLOOD            5 W ARLINGTON           30.33N 81.69W
08/20/2012                   DUVAL              FL   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS SIGNIFICANT INUNDATION DUE TO
            FLOODING AT THE INTERSECTION OF MCCOYS CREEK BOULEVARD
            AND STOCKTON STREET IN DOWNTOWN JACKSONVILLE.

0516 PM     FLOOD            3 SSE ARLINGTON         30.30N 81.59W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS FLOODED STREETS
            IN SOUTHSIDE JACKSONVILLE IN THE AREA BETWEEN ATLANTIC
            BOULEVARD AND BEACH BOULEVARD NEAR UNIVERSITY BOULEVARD
            SOUTH.

0518 PM     FLOOD            3 N MANDARIN            30.19N 81.65W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A VEHICLE STUCK
            IN FLOOD WATERS IN THE SOUTHBOUND LANE OF THE APPROACH TO
            THE BUCKMAN BRIDGE.

0525 PM     FLOOD            5 NNW ARLINGTON         30.40N 81.64W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS THAT NORTH MAIN
            STREET AND ZOO PARKWAY IS CLOSED UNTIL FURTHER NOTICE DUE

            TO CONCRETE CRACKING UNDERNEATH AN OVERPASS AND SHIFTING.

0527 PM     FLOOD            SSE ARLINGTON           30.33N 81.60W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A SINKHOLE ON
            UNIVERSITY BOULEVARD NORTH AND ARLINGTON ROAD.

0530 PM     FLOOD            5 SSE SAN MARCO         30.25N 81.63W
08/20/2012                   DUVAL              FL   EMERGENCY MNGR

            DUVAL COUNTY EMERGENCY MANAGEMENT REPORTS A VEHICLE STUCK
            IN FLOOD WATERS IN THE SAN JOSE AREA OF JACKSONVILLE.

&&

NELSON
Special weather statement, Aug 20, 6:39 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
639 PM EDT MON AUG 20 2012

FLZ037-038-202315-
FLAGLER-PUTNAM-
639 PM EDT MON AUG 20 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND FLAGLER COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 715 PM EDT...

AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHEAST OF CRESCENT CITY...OR
7 MILES NORTH OF PIERSON...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CRESCENT CITY...
ESPANOLA...BUNNELL...PALM COAST AND FLAGLER BEACH THROUGH 715 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2941 8115 2938 8115 2925 8139 2926 8142
      2939 8143 2937 8145 2935 8156 2941 8161
      2965 8120 2944 8110 2942 8110
TIME...MOT...LOC 2240Z 234DEG 25KT 2935 8142

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 10:43 AM EDTSpecial Weather StatementJAXGilchrist47 min
Aug 21, 11:29 AM EDTSpecial Weather StatementJAXGilchrist46 min
Aug 21, 11:33 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Columbia, Gilchrist, Union21 min
Aug 21, 11:53 AM EDTSpecial Weather StatementJAXAlachua37 min
Aug 21, 12:32 PM EDTSevere Thunderstorm WarningJAXAlachua, Putnam43 min
Aug 21, 12:58 PM EDTSpecial Weather StatementJAXMarion47 min
Aug 21, 1:11 PM EDTSevere Thunderstorm WarningJAXPutnam64 min
Aug 21, 1:24 PM EDTAreal Flood AdvisoryJAXMarion, Putnam111 min
Aug 21, 1:52 PM EDTAreal Flood WarningJAXAlachua, Marion, Putnam113 min
Aug 21, 1:52 PM EDTSpecial Weather StatementJAXSaint Johns53 min
Aug 21, 1:57 PM EDTSpecial Weather StatementJAXMarion63 min
Aug 21, 2:08 PM EDTSevere Thunderstorm WarningJAXFlagler, Saint Johns52 min
Aug 21, 2:11 PM EDTSpecial Marine WarningJAX2 hr
Aug 21, 2:36 PM EDTAreal Flood AdvisoryJAXSaint Johns84 min
Aug 21, 4:10 PM EDTSpecial Marine WarningJAX65 min

Nearby

Flood Watches in Florida, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.